MAUDE Adverse Event Report: TITAN SPINE, LLC ENDOSKELETON® TT; THIN PUSHER

TITAN SPINE, LLC ENDOSKELETON® TT; THIN PUSHER
Catalog Number 4200-1021
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 01/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the device history records was performed for the subject device.The review revealed there were no issues during the manufacture of the lot of the subject device that would contribute to this complaint condition.The lot of the subject device conformed and passed the inspection record.The subject device was not returned to the manufacturer for evaluation, therefore, the cause of the event cannot be determined.Attempts have been made to retrieve the subject device (see attached emails).An investigation and update report will be completed if the subject device is returned to the manufacturer.
 
Event or Problem Description
The surgeon was performing a posterior lumbar decompression at l5-s1 with interbody fusion at l5-s1 with titan tt and pedicle screws at l5 and s1 with depuy matrix.The surgeon was in-serviced how to use the device pre-op.The disc space was adequately cleared of cartilage and the space was removed and the space was trialed with a 10mm tt trial.The surgeon tapped the tt implant into the intervertebral area to the agreed upon depth and then the inserter handle was removed.The forked instrument (tt thin pusher) used to turn the tlif implant was introduced and placed against the implant in correct orientation.The surgeon moderately hammered the instrument transfer force into the tt spacer, but the spacer would not move.After several attempts, the surgeon looked at the tips to re-insert correctly into the implant and this is when the surgeon noticed the tip had broken off.Recent x-rays and additional x-rays were taken and examined; however, these did not identify the loose piece of the metal tip.The surgeon and rep made a determination that the broken piece must have been taken out by the sucker that is commonly used to remove blood from the working area.The surgeon also applied copious amounts of saline to flush out the area.The implant stayed in the orientation of an oblique cage.It was positioned well and firmly in-between l5 and s1.The surgeon was fine with its position even though they didn't get the implant to "turn" (pivot the implant to align with the anterior surface as the tt thin pusher is designed to function).This broken instrument added just a few minutes to the case, but the surgeon was disappointed the primary tool used to turn the implant rendered useless.There were no adverse effects or injury to the patient as a result of the tt pusher breaking.

Brand Name
ENDOSKELETON® TT
Common Device Name
THIN PUSHER
Manufacturer (Section D)
TITAN SPINE, LLC
6140 w. executive dr. ste a
mequon WI 53092
MDR Report Key5448567
Report Number3006340236-2016-00001
Device Sequence Number13542270
Product Code HXO
UDI-Device IdentifierM682420010210
UDI-Public+M682420010210/$N141131U
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K083714
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 02/16/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Catalogue Number4200-1021
Device Lot NumberN141131
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2016
Initial Report FDA Received Date02/19/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1